MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 214140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the expressew iii w/hook was broken post operatively in sterile processing.There were no injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2025.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated, and no conclusion can be drawn at this time.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: corrected data: d1; d4.Lot; d4.Primary udi number.H4.Device manufacture date: updated accordingly.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found it was returned in used condition with a loose upper jaw.In addition, the pin actuator to jaw was deformed and the shaft was bent.To test its functionality, the trigger was depressed, and the upper jaw did not open/close completely.The overall complaint was confirmed as the observed condition of the expressew iii ac+ gun would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to an improper handling of the device or procedural variables, such as excessive force applied during usage which could overload the device material and/or lead bent.Additionally, the applied force may have damaged the pin actuator to jaw, which loosened the upper jaw, causing it to be unable to remain open/closed.As per the instructions for use: 1) inspect the suture passer prior to use to ensure proper mechanical function.Visually inspect the instrument and check for damage and wear, where jaws and teeth are aligned properly, the locking mechanisms fasten securely and close easily, and long, thin instruments are free of bending and distortion.2) do not use on bone or similar hard tissue.Properly handling and attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
EXPRESSEW III W/O HOOK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key23864313
Report Number1221934-2025-04922
Device Sequence Number15943474
Product Code LXH
UDI-Device Identifier10886705020218
UDI-Public(01)10886705020218(10)39722161130
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214140
Device Lot Number39722161130
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown